Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 25, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 15, 2004, 5:39 AM CDT for Montgomery County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2004, 5:39 AM CDT (10:39 UTC)
- Expired
- Jun 15, 2004, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Montgomery County, TX
The radar
The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:25 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 15, 3:25 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 325 AM CDT TUE JUN 15 2004 .DISCUSSION... MAIN FORECAST FOCUS CONTINUES TO BE THE VERY WELL DEFINED UPPER LOW SITTING/SPINNING ATOP THE REGION. PCPN COVERAGE HAS NOT BEEN AS PRE- DICTABLE AS GUIDANCE WOULD HAVE SEEMED TO SUGGEST AND IT LOOKS LIKE THIS TREND WILL CONTINUE WITH THIS PKG. BUT WILL KEEP WITH HIGH POP NUMBERS TODAY (AND TONIGHT) WITH THE OBVIOUS PRESENCE OF LIFT/MOIST- URE...AND THINGS COULD CRANK UP AGAIN LATE THIS AFTERNOON WITH SOME DAYTIME HEATING. A LITTLE RELUCTANT TO ADD THE MENTION OF SEVERE IN THE ZONES ATTM AS THE CWA DOES NOT APPEAR TO BE IN A FAVOURABLE JET QUAD AND PROGGED LAPSE RATES NOT TERRIBLY IMPRESSIVE. HOWEVER THERE ARE HINTS OF A JET MAX (IN WV LOOPS) TO GIVE PAUSE FOR THE POSSIBIL- ITY OF PULSE SEVERE STORMS DURING THE LATE AFTN/EARLY EVENING HOURS. SLOW STORM MOTION AND HIGH PWS TO ACCOUNT FOR THE CONTINUED MENTION OF LOCALLY HEAVY RAINS THROUGH WEDNESDAY. LARGE SCALE LIFT SHOULD BEGIN TO TAPER OFF ON WEDNESDAY AS THE UPPER LOW BEGINS TO LIFT OFF TO THE NE. WHILE A WEAK SHEAR AXIS IS PROGGED TO LINGER IN/AROUND THE AREA THURSDAY AND FRIDAY...MID-LEVEL CAPPING BEGINS TO ASSERT ITSELF DURING THIS PERIOD. CURRENT FORECAST POPS OF 30% LOOK REASONABLE FOR THESE DAYS. A MORE TYPICAL SE TX SUMMER-LIKE PATTERN IN STORE FOR THIS WEEKEND AS WEAKISH MID/UPPER LEVEL RIDGING PUTS A KIBOSH ON MOST ACTIVITY...SAVE FOR WHATEVER THE SEABREEZE CAN GENERATE. RIDGE TO BREAKDOWN EARLY NEXT WEEK AS EXTENDED MODELS SEEM TO OFFER A WET-LOOKING PATTERN FOR THE LONGTERM AS A SERIES OF UPPER TROFS TRAVERSE THE SRN STATES. 41/47 && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 88 73 88 75 93 / 60 50 60 40 30 HOUSTON(IAH) 89 73 89 75 92 / 60 50 60 40 30 GALVESTON (GLS) 86 76 86 78 87 / 60 50 60 40 30 &&
Hazardous weather outlook, Jun 14, 3:50 PM CDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 350 PM CDT MON JUN 14 2004 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 350 PM CDT MON JUN 14 2004 ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT. UPPER LEVEL LOW PRESSURE WILL BE POSITIONED JUST SOUTHWEST OF SOUTHEAST THIS AFTERNOON AND TONIGHT. THIS FEATURE COUPLED WITH ABUNDANT MOISTURE WILL CREATE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING ALONG AND SOUTHEAST OF A LINE FROM LIVINGSTON TO CONROE TO BRENHAM. ISOLATED AREAS COULD EXPERIENCE RAINFALL AMOUNTS AROUND 3 INCHES. THERE IS A SMALL PROBABILITY THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND ON INTO THE EVENING HOURS. SHOULD THIS OCCUR... THE MAIN SEVERE WEATHER THREAT WOULD BE HAIL AND STRONG WINDS. A HURRICANE HUNTER AIRCRAFT INVESTIGATED THE CENTRAL GULF OF MEXICO TROPICAL DISTURBANCE THIS AFTERNOON AND WAS UNABLE TO FIND A CLOSED CIRCULATION. THIS SYSTEM WILL CONTINUE TO BE MONITORED FOR POSSIBLE TROPICAL CYCLONE DEVELOPMENT AS IT MOVES NORTH AND APPROACHES THE LOUISIANA COAST TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DEEP TROPICAL MOISTURE ASSOCIATED WITH THE GULF DISTURBANCE WILL GRADUALLY SPREAD WEST INTO TEXAS. THIS MOISTURE...COUPLED WITH A SLOW MOVING MID LEVEL LOW PRESSURE AREA...WILL LEAD TO A THREAT FOR LOCALLY HEAVY RAINFALL ACROSS SOUTHEAST TEXAS. SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE AREA ON TUESDAY AND WEDNESDAY WITH ISOLATED AREAS POTENTIALLY EXPERIENCING VERY HEAVY RAINFALL. IT IS POSSIBLE THAT A FLOOD WATCH WILL BE REQUIRED FOR TUESDAY AND/OR WEDNESDAY. ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AND INTENSITY BY THE END OF THE WEEK AND ON INTO THE WEEKEND AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:22 PM CDT | Special Marine Warning | HGX | 83 min | |
| Jun 15, 5:11 AM CDT | Special Marine Warning | HGX | 64 min | |
| Jun 15, 5:31 AM CDT | Severe Thunderstorm Warning | HGX | Liberty | 44 min |
| Jun 15, 8:00 AM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Walker | 45 min |
| Jun 15, 8:38 AM CDT | Special Marine Warning | HGX | 67 min | |
| Jun 15, 12:18 PM CDT | Tornado Warning | HGX | Wharton | 27 min |
| Jun 15, 1:22 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes | 3 hr |
| Jun 15, 2:14 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 31 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.